MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT

NIHON KOHDEN CORPORATION AG-920RA; MULTI-GAS UNIT
Model Number AG-920RA
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Application Program Problem: Dose Calculation Error (1189); Output Problem (3005)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that their multi-gas unit was displaying "cal error" alarms.The device also displayed "gas unspecified accuracy," and the customer reported the co2 reading to be about half of what it should have been.The customer tried changing the water trap and dry line, but the issue remained.He replaced the unit with another backup on hand.The customer received a loaner device and is sending in the defective device for repair.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The customer reported that their multi-gas unit was displaying "cal error" alarms.The device also displayed "gas unspecified accuracy," and the customer reported the co2 reading to be about half of what it should have been.
 
Event or Problem Description
The customer reported that their multi-gas unit was displaying "cal error" alarms.The device also displayed a "gas unspecified accuracy" error.And the customer reported the co2 reading to be about half of what it should have been.
 
Additional Manufacturer Narrative
Details of complaint: on (b)(6) 2019, the customer reported the multi gas unit (ag-920ra; sn-(b)(6) was displaying "cal error" alarms.The device also displayed "gas unspecified accuracy" error message, and the co2 reading was about half of what it should have been.No patient harm was reported.Service requested / performed: evaluation / repair: on (b)(6) 2020, the unit was cleaned and decontaminated by nihon kohden america repair center (nka rc).No physical damage was noticed.Upon rc evaluation, the reported problem could not be duplicated.On (b)(6) 2020, the malfunctioning part (cd-237p gas unit) was replaced as a precautionary measure since the issue was reported to be intermittent.The unit was tested per the operator's/service manual and the results were recorded on the maintenance check sheet.The unit completed 24 hours of extended testing and operated to the manufacturer's specifications.The repaired unit was shipped to the customer on 06/30/2020.No issues have been reported since.Investigation summary: the overall risk of this event is determined to be medium.Per the operator's manual, the possible causes of the unit displaying a "cal error" message are issues with the water trap, sampling line, t-piece / exhaust tube, which may need to be replaced.The error messages could also occur if incorrect gas was being used for calibration.Since both error messages were displayed by the unit, incorrect gas usage the likely cause.The reported issue does not require further investigation through capa process since the multi gas unit is a legacy product and sales for the unit ended in 2013.Also, nka rc could not replicated the issue on evaluation, so no root cause could be attributed.

Brand Name
AG-920RA
Common Device Name
MULTI-GAS UNIT
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
MDR Report Key9547100
Report Number8030229-2020-00002
Device Sequence Number2341783
Product Code CCK
UDI-Device Identifier00841983103162
UDI-Public00841983103162
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K020046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
Report Date (Section F) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG-920RA
Device Catalogue NumberAG-920RA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/09/2019
Device Age88 MO
Event Location Hospital
Date Report to Manufacturer01/03/2020
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/03/2020